Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Shreveport, LA
NWS Shreveport, LA issued this special weather statement at Dec 18, 2021, 11:02 AM CST for Angelina County, Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 18, 2021, 11:02 AM CST (17:02 UTC)
- Expired
- Dec 18, 2021, 11:45 AM CST
- In force
- 43 min
- Issued by
- NWS Shreveport, LA
- Hail
- 0.00 in
- Wind
- 50
County Angelina County, TX
The radar
The Ft Polk radar (KPOE), 143 km from the middle of the area, began a volume at 17:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 5.0 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 181 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 610 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.0
The text
As transmitted.
751
WWUS84 KSHV 181702
SPSSHV
Special Weather Statement
National Weather Service Shreveport LA
1102 AM CST Sat Dec 18 2021
TXZ165-166-181745-
Angelina TX-San Augustine TX-
1102 AM CST Sat Dec 18 2021
...Strong thunderstorms will impact portions of southeastern Angelina
and southwestern San Augustine Counties through 1145 AM CST...
At 1101 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Huntington to 9 miles north of Chester to
near Seven Oaks. Movement was east at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Zavalla, Dolan and Shawnee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3104 9449 3107 9459 3109 9462 3109 9464
3110 9465 3109 9466 3110 9468 3122 9467
3124 9435 3122 9433 3123 9432 3124 9434
3125 9420 3108 9421 3103 9447
TIME...MOT...LOC 1701Z 265DEG 25KT 3124 9460 3106 9460 3085 9478
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$
04What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this special weather statement went out at Dec 18, 11:00 AM CST, 2 minutes earlier.
Area forecast discussion, Dec 18, 11:00 AM CST, 2 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1100 AM CST Sat Dec 18 2021
.UPDATE...
As of 10:50 AM CST, the cold front is currently proceeding just
east of the Shreveport/Bossier City metro area with showers and
thunderstorms. The strongest thunderstorms are just out ahead of
the front in Angelina County and Bienville Parish, however, they
are being quickly undercut from the best instability by the speed
and southeasterly direction of the frontal boundary itself in
comparison to the southwesterly flow aloft.
Temperature trends continue to mostly occur as anticipated, with
sky and precipitation grids updated to account for the speed of
the frontal boundary. The Lake Wind Advisory has been expanded to
include more eastern zones through 6 PM CST. No additional
forecast or hazard adjustments were necessary at this time. /16/
&&
.PREV DISCUSSION... /issued 557 AM CST Sat Dec 18 2021/
AVIATION...
A strong cold front will be passing through the region and
bringing inclement weather in the form of gusty northwesterly
surface winds from 15 to 25 mph, numerous showers and embedded
thunderstorms, and a combination of IFR to MVFR visibility and/or
ceiling restrictions. The worst of the conditions will be arriving
at TXK/TYR/GGG within the next few hours, to LFK and SHV by 9 AM
CST, and to ELD and MLU between late morning to early afternoon.
An isolated severe thunderstorm cannot be ruled out at
LFK/SHV/ELD/MLU with any severe storms in these areas possibly
containing high winds and hail. Rainfall will very gradually taper
off 3 to 5 hours after the initial heavy rain starts, but the low
ceilings may take several more hours to clear between later this
afternoon and well into the evening. Conditions should be all VFR
at all sites later tonight, with the exception of MLU - as that
site may take until earlier tomorrow morning to be VFR again. /50/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 70 39 52 37 / 100 10 0 0
MLU 73 39 52 34 / 100 40 0 0
DEQ 57 29 50 27 / 90 0 0 0
TXK 64 35 49 33 / 100 0 0 0
ELD 66 34 50 30 / 100 10 0 0
TYR 65 36 50 36 / 100 0 0 10
GGG 68 36 51 34 / 100 0 0 10
LFK 71 40 55 39 / 90 10 0 20
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Lake Wind Advisory until 6 PM CST this evening for ARZ050-051-
059>061-070>073.
LA...Lake Wind Advisory until 6 PM CST this evening for LAZ001>006-
010>014-021.
OK...Lake Wind Advisory until 6 PM CST this evening for OKZ077.
TX...Lake Wind Advisory until 6 PM CST this evening for TXZ096-097-
108>112-124>126-136>138-149>153-165-166.
&&
16/50Hazardous weather outlook, Dec 18, 4:38 AM CST, 6 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 438 AM CST Sat Dec 18 2021 ARZ073-LAZ001>006-010>014-017>022-TXZ126-136>138-149>153-165>167- 191200- Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-Red River- Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant- Caldwell-La Salle-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 438 AM CST Sat Dec 18 2021 This Hazardous Weather Outlook is for portions of south central Arkansas, north central Louisiana, northwest Louisiana, east Texas and northeast Texas. .DAY ONE...Today and Tonight... Scattered thunderstorms will become more widespread across the area today as a strong cold front moves across the region. A few storms could be severe today from this morning through the mid- afternoon hours, mainly south of a line from Tyler to El Dorado. Damaging winds and large hail will be the primary threats. In addition, locally heavy rainfall may result in isolated flooding. Winds will become northerly after the passage of the cold front and will increase in speed to between 15 and 25 mph with occasional higher gusts. Therefore, a Lake Wind Advisory is in effect until 6 PM CST for all of East Texas and portions of extreme Northwest Louisiana. The wind speeds should diminish early this evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators, and storm spotters may be needed today through this afternoon. ARZ050-051-059>061-070>072-OKZ077-TXZ096-097-108>112-124-125- 191200- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-McCurtain-Red River-Bowie-Franklin-Titus-Camp-Morris- Cass-Wood-Upshur- 438 AM CST Sat Dec 18 2021 This Hazardous Weather Outlook is for portions of southwest Arkansas, southeast Oklahoma and northeast Texas. .DAY ONE...Today and Tonight... Scattered thunderstorms will become more widespread across the area today as a strong cold front moves across the region. Locally heavy rainfall may result in isolated flooding. Winds will become northerly after the passage of the cold front and will increase in speed to between 15 and 25 mph with occasional higher gusts. Therefore, a Lake Wind Advisory is in effect until 6 PM CST for all of East Texas, Southeast Oklahoma, and portions of Southwest Arkansas. The wind speeds should diminish early this evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Below freezing temperatures are possible across much of the area during the overnight and early morning hours Sunday through Wednesday. Otherwise, no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators, and storm spotters should not be needed through tonight. 09
In the hours before
Special weather statement, Dec 18, 8:00 AM CST, 3 hours 2 minutes before
Special Weather Statement
National Weather Service Shreveport LA
800 AM CST Sat Dec 18 2021
TXZ149>151-153-181500-
Cherokee TX-Panola TX-Rusk TX-Shelby TX-
800 AM CST Sat Dec 18 2021
...A strong thunderstorm will impact portions of southwestern Panola,
southern Rusk, northwestern Shelby and northeastern Cherokee Counties
through 900 AM CST...
At 759 AM CST, Doppler radar was tracking a strong thunderstorm over
New Salem, or 14 miles northeast of Rusk, moving east at 30 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Pinehill, New Salem, Minden, Mount Enterprise, Reklaw, Dotson,
Lawsonville, Glenfawn, Laneville, Fairplay and Brachfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3218 9444 3193 9437 3184 9489 3185 9493
3183 9494 3182 9502 3201 9509
TIME...MOT...LOC 1359Z 253DEG 26KT 3193 9497
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
04Special weather statement, Dec 18, 8:22 AM CST, 2 hours 40 minutes before
Special Weather Statement
National Weather Service Shreveport LA
822 AM CST Sat Dec 18 2021
TXZ150-152-153-181500-
Nacogdoches TX-Rusk TX-Shelby TX-
822 AM CST Sat Dec 18 2021
...A strong thunderstorm will impact portions of southeastern Rusk,
northern Nacogdoches and northwestern Shelby Counties through 900 AM
CST...
At 821 AM CST, Doppler radar was tracking a strong thunderstorm over
Trawick, or 14 miles north of Nacogdoches, moving east at 40 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Timpson, Garrison, Trawick, Cushing, Appleby, Arcadia, Looneyville
and Stockman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3167 9491 3183 9492 3193 9437 3170 9429
TIME...MOT...LOC 1421Z 255DEG 35KT 3181 9473
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
04Special weather statement, Dec 18, 8:52 AM CST, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Shreveport LA
852 AM CST Sat Dec 18 2021
TXZ150>153-165-166-181530-
Panola TX-Angelina TX-Nacogdoches TX-San Augustine TX-Rusk TX-
Shelby TX-
852 AM CST Sat Dec 18 2021
...Strong thunderstorms will impact portions of Panola, southeastern
Rusk, Nacogdoches, western Shelby, northwestern Angelina and
northwestern San Augustine Counties through 930 AM CST...
At 850 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Beckville to near Pollok. Movement was
northeast at 50 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Nacogdoches, Carthage, Center, San Augustine, Tenaha, Timpson,
Garrison, Beckville, Deberry, Melrose, Martinsville, Neuville,
Trawick, Woden, Pollok, Appleby, Mount Enterprise, Chireno, Gary City
and Jericho.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3233 9405 3149 9413 3135 9495 3232 9449
TIME...MOT...LOC 1450Z 236DEG 42KT 3226 9437 3146 9481
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
04Special weather statement, Dec 18, 9:38 AM CST, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Shreveport LA
938 AM CST Sat Dec 18 2021
LAZ001-002-010-TXZ151-153-181615-
De Soto LA-Bossier LA-Caddo LA-Panola TX-Shelby TX-
938 AM CST Sat Dec 18 2021
...Strong thunderstorms will impact portions of De Soto, southwestern
Caddo and south central Bossier Parishes, eastern Panola and Shelby
Counties through 1015 AM CST...
At 938 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Greenwood to 6 miles east of Martinsville.
Movement was northeast at 50 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Shreveport, Bossier City, Center, Mansfield, Stonewall, Logansport,
Tenaha, Joaquin, Deberry, Patroon, Neuville, Shelbyville, Huxley,
South Mansfield, Keachi, Grand Cane, Longstreet, Stanley, Keat Chie
and Jericho.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3166 9439 3234 9426 3249 9350 3184 9379
3184 9388 3177 9383 3163 9389
TIME...MOT...LOC 1538Z 238DEG 42KT 3237 9392 3163 9432
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
04Special weather statement, Dec 18, 10:30 AM CST, 32 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1030 AM CST Sat Dec 18 2021
LAZ001-002-010>012-181715-
De Soto LA-Bossier LA-Bienville LA-Red River LA-Caddo LA-
1030 AM CST Sat Dec 18 2021
...Strong thunderstorms will impact portions of east central De Soto,
Red River, southeastern Caddo, southwestern Bienville and
southeastern Bossier Parishes through 1115 AM CST...
At 1030 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles south of Haughton to 10 miles east of
Mansfield. Movement was east at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Coushatta, Ringgold, Martin, Hall Summit, Castor, Edgefield,
Jamestown, Carmel, Caspiana, Grand Bayou, Lake Bistineau South, Elm
Grove, Loggy Bayou, Womack, Ninock, Crichton, Mc Dade and Armistead.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3201 9366 3241 9355 3241 9315 3215 9317
3214 9319 3213 9317 3199 9318
TIME...MOT...LOC 1630Z 270DEG 28KT 3241 9349 3207 9353
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
04Special weather statement, Dec 18, 11:02 AM CST, 0 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1102 AM CST Sat Dec 18 2021
TXZ165-166-181745-
Angelina TX-San Augustine TX-
1102 AM CST Sat Dec 18 2021
...Strong thunderstorms will impact portions of southeastern Angelina
and southwestern San Augustine Counties through 1145 AM CST...
At 1101 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Huntington to 9 miles north of Chester to
near Seven Oaks. Movement was east at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Zavalla, Dolan and Shawnee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3104 9449 3107 9459 3109 9462 3109 9464
3110 9465 3109 9466 3110 9468 3122 9467
3124 9435 3122 9433 3123 9432 3124 9434
3125 9420 3108 9421 3103 9447
TIME...MOT...LOC 1701Z 265DEG 25KT 3124 9460 3106 9460 3085 9478
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
04The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 18, 3:03 AM CST | Lake Wind Advisory | SHV | Angelina, Bowie, Camp, Cass, Cherokee, Franklin and 14 more | 15 hr |
| Dec 18, 6:28 AM CST | Special Weather Statement | SHV | Smith | 32 min |
| Dec 18, 7:02 AM CST | Special Weather Statement | SHV | Smith | 43 min |
| Dec 18, 7:26 AM CST | Special Weather Statement | SHV | Gregg | 34 min |
| Dec 18, 7:54 AM CST | Special Weather Statement | SHV | Rusk | 36 min |
| Dec 18, 8:00 AM CST | Special Weather Statement | SHV | Rusk | 60 min |
| Dec 18, 8:22 AM CST | Special Weather Statement | SHV | Nacogdoches | 38 min |
| Dec 18, 8:52 AM CST | Special Weather Statement | SHV | Nacogdoches, Panola, Shelby | 38 min |
| Dec 18, 9:38 AM CST | Special Weather Statement | SHV | Shelby | 37 min |
| Dec 18, 10:30 AM CST | Special Weather Statement | SHV | Red River | 45 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.